Alert archive / Missouri / Special Weather Statements in 2012

Special Weather Statement, NWS Springfield, MO

August 13, 2012Shannon County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 13, 2012, 3:39 AM CDT for Shannon County, Missouri. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2012, 3:39 AM CDT (08:39 UTC)
Expired
Aug 13, 2012, 4:15 AM CDT
In force
36 min
Issued by
NWS Springfield, MO

County Shannon County, MO

The radar

The Springfield radar (KSGF), 179 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2012-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 338 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2012-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
338 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1933 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
328 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

707 
WWUS83 KSGF 130839
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT MON AUG 13 2012

MOZ098-106-130915-
OREGON MO-SHANNON MO-
339 AM CDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OREGON AND SOUTH CENTRAL
SHANNON COUNTIES UNTIL 415 AM CDT...

AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINONA...OR 13 MILES
SOUTHEAST OF MOUNTAIN VIEW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE WINONA.

PEOPLE IN NORTHERN OREGON AND SOUTHERN SHANNON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3679 9157 3694 9159 3708 9122 3681 9122
TIME...MOT...LOC 0839Z 254DEG 35KT 3687 9149

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 13, 3:12 AM CDT, 27 minutes earlier.

Area forecast discussion, Aug 13, 3:12 AM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
312 AM CDT MON AUG 13 2012

.DISCUSSION...

A COLD FRONT AND THE ISOLATED THUNDERSTORMS ASSOCIATED WITH IT WERE
NEARLY CLEAR OF THE OZARKS THIS MORNING. WITH THE UPPER LEVEL
SHORT WAVE HAVING MOVED EAST OF THE REGION AND THE COLD FRONT NOW
INTO NORTHERN ARKANSAS...THE RAINFALL AND STORMS WILL CONTINUE TO
DIMINISH AND LIKELY LEAVE BEHIND ONLY SOME CLOUD COVER FOR
PORTIONS OF SOUTHERN MISSOURI BY SUNRISE.

BEHIND THE COLD FRONT IS A NICE COOL CANADIAN AIRMASS THAT WAS IN
THE PROCESS OF FILTERING INTO THE AREA WITH NORTHERLY WINDS
ALREADY ACROSS AREAS NORTH OF INTERSTATE 44. IN ADDITION TO THE
COOLER TEMPERATURES...DRIER CONDITIONS WILL ALSO SLIDE SOUTH OVER
THE OZARKS. WHILE THIS WILL MAKE FOR A RATHER PLEASANT DAY WITH
HIGHS ONLY CLIMBING INTO THE LOWER TO MIDDLE 80S...IT WILL ALSO
ALLOW WINDS TO BE BREEZY OUT OF THE NORTH. THIS COMBINATION OF
BREEZY WINDS...DRY AIR AND DROUGHT CONDITIONS IN THE FORM OF DRY
VEGETATION WILL HEIGHTEN WILDFIRE CONCERNS FOR TODAY.

THE NICE WEATHER WILL REMAIN ACROSS THE AREA INTO WEDNESDAY NIGHT
WHEN ANOTHER STORM SYSTEM WILL MOVE THROUGH THE UPPER LEVEL WEST
NORTHWESTERLY FLOW. WINDS WILL BEGIN TO INCREASE WITH WARMER AND
MORE MOIST AIR FILTERING INTO THE OZARKS ON SOUTHWESTERLY WINDS.
THE BULK OF THE ENERGY WITH THE SYSTEM WILL REMAIN ACROSS THE
CANADIAN PROVINCES AND PROVIDE THE NORTHERN PLAINS AND INTO THE
GREAT LAKES REGION WITH THE BEST CHANCE FOR STORMS AS IT MOVES
EAST. HOWEVER...A TRAILING COLD FRONT AND BROAD UPPER LEVEL WAVE
SHOULD BE ABLE TO TAKE ADVANTAGE OF THE INCREASING MOISTURE ACROSS
THE OZARKS AND PRODUCE MORE WIDESPREAD BUT LIGHT PRECIPITATION
FOR THE AREA FOR THURSDAY AND INTO EARLY FRIDAY.

ANOTHER COOL CANADIAN HIGH WILL SLIDE INTO THE AREA BEHIND THE
FRONT FOR FRIDAY AFTERNOON AND THROUGH THE COMING WEEKEND. THIS
SHOULD BRING ANOTHER UNSEASONABLY COOL FEW DAYS TO THE AREA WITH
AFTERNOON HIGHS ONLY CLIMBING INTO THE LOWER 80S.

IN GENERAL...THIS WEEK LOOKS AS THOUGH IT WILL MORE RESEMBLE LATE
MAY OR EARLY JUNE THAN MID AUGUST. A WELCOME CHANGE AFTER THE HOT
TEMPERATURES OVER THE OZARKS FROM LATE JUNE THROUGH EARLY AUGUST.

&&

.AVIATION...
/ISSUED 1216 AM CDT MON AUG 13 2012/

FOR THE 06Z TAFS (JLN/SGF/BBG)...PRIMARY CONCERN WILL BE COLD
FRONT AND ASSOCIATED SHRA/TSRA EXITING TO THE SOUTHEAST OVER THE
NEXT FEW HOURS. COLD FRONT HAS CLEARED JLN/SGF IN THE PAST COUPLE
OF HOURS...THOUGH BBG REMAINS JUST AHEAD OF THE BOUNDARY. COVERAGE
OF SHRA/TSRA HAS INCREASED AND HAVE INCLUDED TEMPO FOR TSRA AT BBG
FOR A FEW HOURS GIVEN ON AGAIN/OFF AGAIN NATURE OF THE ACTIVITY AS
WELL AS THE RISK FOR MVFR VIS. FRONT SHOULD CLEAR BBG PRIOR TO
SUNRISE WITH BRIEF CLEARING EXPECTED THROUGH MID MORNING. SHOULD
SEE STRATUS DECK APPROACH FROM THE NORTH/DEVELOP OVERHEAD FROM THE
MID MORNING HOURS THROUGH MUCH OF THE AFTERNOON. HAVE KEPT THIS
DECK IN LOW END VFR...THOUGH THIS WILL BEAR WATCHING. CLEARING IS
NOT A LOCK UNTIL LATE MONDAY AFTERNOON/EARLY EVENING.

GAGAN

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, Aug 13, 2:11 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
211 AM CDT MON AUG 13 2012

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140715-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
211 AM CDT MON AUG 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...REST OF TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED LIGHTNING RISK.

DISCUSSION...

 SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE OVERNIGHT
 SOUTH OF INTERSTATE 44. A FEW STRONG THUNDERSTORMS WILL BE
 POSSIBLE WITH HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO
 50 MPH. MOST STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND
 LIGHTNING AND BRIEF...LOCALLY HEAVY DOWNPOURS OF RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 AN ELEVATED RISK FOR WILDFIRES WILL OCCUR MONDAY WITH MODERATELY
 GUSTY NORTHWEST WINDS DEVELOPING BEHIND A COLD FRONT.

 ADDITIONAL ROUNDS OF SCATTERED THUNDERSTORMS MAY BE POSSIBLE AT
 TIMES WEDNESDAY THROUGH THURSDAY NIGHT...WITH THE BEST OVERALL
 CHANCES FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY WITH THE
 PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Special weather statement, Aug 13, 12:44 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 AM CDT MON AUG 13 2012

MOZ102-103-130615-
BARRY MO-STONE MO-
1244 AM CDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL STONE AND EAST CENTRAL
BARRY COUNTIES UNTIL 115 AM CDT...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTH OF JENKINS...OR 9 MILES EAST OF
CASSVILLE...MOVING EAST AT 40 MPH. PENNY SIZE HAIL IS EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE BRANSON WEST...CAPE FAIR...GALENA...INDIAN
POINT...JENKINS...KIMBERLING CITY...REEDS SPRING...SHELL KNOB AND
SILVER DOLLAR CITY.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE TABLE
ROCK LAKE.

PEOPLE IN CENTRAL STONE AND EASTERN BARRY COUNTIES...INCLUDING TABLE
ROCK LAKE...REEDS SPRING AND BRANSON WEST...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY
MORNING FOR SOUTHWEST MISSOURI.

LAT...LON 3663 9380 3678 9381 3683 9334 3682 9334
      3682 9331 3660 9331
TIME...MOT...LOC 0544Z 267DEG 36KT 3672 9369

SCHAUMANN
Special weather statement, Aug 13, 1:57 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
157 AM CDT MON AUG 13 2012

MOZ105-130730-
OZARK MO-
157 AM CDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OZARK COUNTY UNTIL 230 AM
CDT...

AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONG RUN...OR 21 MILES SOUTH OF AVA...MOVING
EAST AT 40 MPH. NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...HARDENVILLE...
ISABELLA...LONG RUN...NOBLE...SUNDOWN...THEODOSIA...THORNFIELD...
WILLHOIT AND ZANONI.

PEOPLE IN CENTRAL OZARK COUNTY...INCLUDING GAINESVILLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3656 9277 3674 9277 3678 9231 3655 9230
TIME...MOT...LOC 0658Z 270DEG 35KT 3665 9265

SCHAUMANN
Special weather statement, Aug 13, 3:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 AM CDT MON AUG 13 2012

MOZ098-106-130915-
OREGON MO-SHANNON MO-
339 AM CDT MON AUG 13 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OREGON AND SOUTH CENTRAL
SHANNON COUNTIES UNTIL 415 AM CDT...

AT 334 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF WINONA...OR 13 MILES
SOUTHEAST OF MOUNTAIN VIEW...MOVING EAST AT 40 MPH. PENNY SIZE HAIL
IS EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE WINONA.

PEOPLE IN NORTHERN OREGON AND SOUTHERN SHANNON COUNTIES...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3679 9157 3694 9159 3708 9122 3681 9122
TIME...MOT...LOC 0839Z 254DEG 35KT 3687 9149

SCHAUMANN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 11:15 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton20 min
Aug 13, 12:44 AM CDTSpecial Weather StatementSGFStone31 min
Aug 13, 1:57 AM CDTSpecial Weather StatementSGFOzark33 min

Nearby

Special Weather Statements in Missouri, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.